Q. I am 32 years old and suffering from skin infection for the past 13 years. I have red border like thing on my inner thighs and my penis and scrotum have also turned black. I have taken treatment but it is still there. There is no itching, but I the red border is increasing. Can I use skin bleaching cream on my groin, which contains Hydroquinone USP, 4% (Hydroquinone USP in a vanishing cream base of purified water USP, stearic acid NF, propylene glycos USP, polyoxyl 40 stearate NF, polyoxyethiens (25) propylene glycol stearate, glycerol momostearate, light mineral oil NF, squalane NF, propylparaben NF and sodium metabisulfite NF.) Please advise any good medicine for my skin problem. What type of skin tests should I undergo to know the exact problem? Why it is not disappearing even after using so many medicines?
You could very well be suffering from a fungal infection viz. Tinea cruris. It is a fungal infection of the groin region. It almost occurs exclusively in males. It may be contagious. It can be passed from one person to the next by direct skin-to-skin contact or contact with unwashed clothing.
Itching in groin, thigh skin folds, or anus.
Red, raised, scaly patches that may blister and ooze. The patches often have sharply-defined edges. They are often redder around the outside with normal skin tone in the centre. This may create the appearance of a ring.
Abnormally dark or light skin.
Keep the groin area clean and dry.
Don't wear clothing that rubs and irritates the area. Avoid tight-fitting and rough-textured clothing.
Wear loose-fitting underwear.
Wash athletic supporters frequently.
After bathing, apply anti fungal or drying powders
Medications usually local applications of : Ketoconazole, Clotrimazole, terbinafine etc. applied twice daily with a dusting powder and oral ant-histamine (for itching) maybe all that you may require.